# SDR CA030605002

- Difficulty date: November 11, 2002
- Submitted: June 16, 2003
- Operation: General aviation
- Make and model: Diamon DA20-A1
- Aircraft time: 2,211 hours
- Engine: Rotax ROTAX912
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Condition: Destroyed
- Location: Nr 1 Cylinder
- Stage of operation: CL
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

(CAN) EXHAUST VALVE ON NR 1 CYLINDER FAILED ON TAKEOFF CAUSING IT TO FALL INTO THE COMBUSTION CHAMBER WHERE IT CAME INTO CONTACT WITH PISTON AND INTAKE VALVE CAUSING EXTENSIVE DAMAGE TO CYLINDER WALL AND DESTROYING PISTON. ENGINE SEIZED CAUSING CONNECTING ROD TO TWIST AND CRACK. CYLINDER BASE FLANGE AT TOP OF ENGINE WAS ALSO DAMAGED LEAVING A HOLE IN ENGINE CASE JUST BEHIND NR 1 CYLINDER.
